... prescribed but I told my doc I was taking them..I had stopped for the first 3 months and then started again. I asked her if she could prescribe them insead of the codiene and tylenol she was giving me because they don't make me nauseous and tired like the others did and she looked it up and said shed rather not..but if I have them she couldn't stop me from taking them. So she gave me hydrocondone 5mg instead. My ? Is, what r the chances my baby will be born with withdrawls, would the withdrawls be the same as hydro withdrawls and if the docs know he's withdrawling can cps get involved and can they tell the difference between tramadol and hydrocodone in the babys system because the tramadol is not prescribed but the hydrocodone is. My doc knows I've been taking the tramadol but still not sure if I can get into trouble for it..id I stop a month before my due date what are the chances my baby will withdrawl. Sorry long I know but these are all ?s I need answred
STOP!!! It's not a certainty but speaking from experience it's a horrible thing and guilt ridden thing, I was prescribed trams in pregnancy and subsequently changed my doctor because my handsome boy was a low birth weight had low blood sugar and terrible withdrawals and spent a week in icu, I was hysterical to say the least and have never ever felt so bad and cruel, thankfully he's a fatty now at 5 months but still gets agitated and I swear it's down to trams please please stop xxx
If she isn't prescribing the tramadol, she doesn't approve of its use. They sure can tell the difference between tramadol and hydrocodone. Do as your doc says and switch to the hydrocodone then have her taper you off of it before you deliver. You don't want to have major withdrawals now, but you don't want your baby to have them either. You have put yourself in an awful situation.
Withdrawaling from Tramadol abruptly can cause seizures and other nasty symptoms in an adult, so I'd have to assume that it would be far worse for a newborn infant. You need to switch to the hydrocodone as soon as possible and have your Dr help you taper off as soon as possible in order to give it time to clear out of your, and the baby's, system before the birth. Any time a baby is born addicted, they will run extensive tests to determine what the substance(s) is. If it's a medication, you will be asked whether or not it's been prescribed to you and they will verify that information with the prescribing dr and/or pharmacy records. They will also question your OB Dr as to whether or not they were aware of your use. Since you've already told her the medication was not prescribed to you, she'd be required to report that fact.
Yes, CPS will be involved and you could be arrested since taking a prescribed medication that wasn't prescribed to you is a Class D felony in most states. At least if you switched to the hydrocodone and are unable to stop taking it, or it doesn't clear from your and the baby's system in time, you would be covered by the prescription. Some states are required by law to report a baby born addicted to CPS regardless of whether the medicine is prescribed or not. You'd have to check your state's individual laws concerning that situation.
You have a very short window of opportunity to get yourself out of a whole lot of trouble. I would suggest you get a move on and fix this now. And please remember,a baby that's born suffering from withdrawal is a horrible, heart-wretched thing for you to witness and your baby to experience.
First off I am also pregnant and a chronic pain patient so I do understand the struggles of constant pain & pregnancy. Secondly u should NEVER take medications that are not properly prescribed to u. U need to be totally honest w/your ob & probably even see the high risk doctors in the hospital you are going to deliver at. I have been doing this since day one. I have had to be on Percocet throughout the pregnancy & I am a fee weeks further out than u. There is no way for them to know how much withdrawal your baby will go thru but it is imperative that the doctors are ready & prepared for the possibility that your baby will have to b monitored & possibility treated for drug withdrawal which includes problems breathing and feeding as well as the risk of low birth weight & early delivery.
In general if a woman becomes pregnancy while on such meds it should not b stopped abruptly as it can do harm to the baby. I am not a doctor but personally I would rather b on a medication such as hydrocodone or Percocet vs ultram/tramadol(which I have been on before & had bad side effects) as they have been around for hundreds of years & they know the exact risk vs tramadol which is a man-made narcotic that has not been around as long and they do not know all of the risks... this may have been why the on suggested the hydrocodone instead. If the withdrawal is too severe(which u do not want) u may even talk to them any a low dose of methadone at this point to help u wean down on the tramadol. Good luck & God bless.
God. This is terrible. They are putting pregnant women in prison in Tennese for years and years and years for taking codeine while pregnant! You must slowly begin cutting down the amount you are taking so that you are off this medication completely by the time the baby is born.
Tramadol is excreted into human milk in small amounts. The manufacturer suggests that tramadol should not be administered to nursing women.
Also there have been reported cases of withdrawal symptoms in the baby, which include high-pitched crying, trembling, and shortened sleeping hours.
My question is why would you risk it? Do you understand the risk it causes for the baby? Did your Dr inform you why she didn't want to prescribe them? I understand why you wanted them vs the others but they are only to prescribe them if risking the life of the baby is less important then the reason they prescribing them to you.
Do you really need them? For what you aren't prescribed you need to wean off, don't just stop as it can cause miscarriage. If you don't need any then slowly with Dr help get off. At this point you won't be off by delivery but it will be less for you both. Make sure your drs all know what you have been on so they can be ready. I'm on pain meds because I have to have them but if I didn't I wouldn't take them. Be wise!
My first child I had no problems with while taking trimadol.
This time around Iv read so stories but I’m still taking it the same as you.
I think it’s different for every person just don’t take them right before labour
Hi I was taking Tramadol all the way through my pregnancy it’s the only thing I could have. My boy is nw 4 Years old and healthiest baby I have had I have had 3 children it only my boy I was taking Tramadol with. He is so smart and forward for his age. When he was first born he weigh 8lb 10 no withdrawals no anything such a pleasant baby..I have seen people take no medication no snake and no drink and there baby still come out poorly. So no just because you take medicine like Tramadol does not mean you are going to have a poorly babe it could just be fait. I no it’s hard and you feel guilty but you will do it’s your BABY. your pride and joy but trust me the healthiest person could have a poorly babe hope this helps. My boy is a little 4 year old treasure
Yes, you need to STOP the Tramadol it is bad news. It is so hard for many people to get off of you don't want to risk all the problems your baby may have any problems you could get for taking the tramadol. They have found out much more about it after it came out and you don't want to give it to your baby or take any chances.You should just take what the doctor gives you and stop taking what you do not have a prescription for. So also if the baby does have problems you can bet they will find the Tramadol in his system. Please stop it now.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Nov 2011 • 2 answers
Updated 25 Jun 2012 • 3 answers
Updated 22 Aug 2013 • 4 answers
Updated 4 Nov 2015 • 2 answers
Updated 10 Sep 2018 • 6 answers